# SDR FQAR20171031094

- Difficulty date: October 31, 2017
- Submitted: November 1, 2017
- Operation: General aviation
- Aircraft: N329PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843512
- Aircraft time: 20,402 hours
- System (JASC): 5311 · Fuselage Main, Frame
- Part: Frame
- Part number: 76126000
- Condition: Cracked
- Location: Fuselage
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, A FUSELAGE FRAME THAT ACTS AS THE FORWARD WING ATTACH STRUCTURE WAS FOUND TO BE CRACKED/BROKEN AT THE UPPER RIGHT END. BROKEN AREA IS IN THE UPPERMOST RIVET TO EDGE OF MATERIAL. CRACK MAY ONLY BE SEEN BY REMOVING THE SIDE PANEL, DISPLACING INSULATION, AND USING A MIRROR TO SEE UNDER THE ADJACENT CHANNEL. INITIALLY THIS STATION COULD NOT SPECULATE WHAT HAS DIRECTLY CAUSED THIS CRACKING, HOWEVER WE NOW BELIEVE THIS CRACKING IS RELATED TO FORCES IMPOSED ON THE CABIN DOOR MOUNTING STRUCTURE, WHICH IS IMMEDIATELY ADJACENT TO CRACKED AREA.
